Alert archive / Alabama / Wind Advisories in 2013
Wind Advisory 1, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Jan 16, 2013, 3:53 PM CST for 39 counties in Alabama. It took effect at Jan 17, 2013, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2013, 3:53 PM CST (21:53 UTC)
- In effect from
- Jan 17, 2013, 12:00 PM CST
- Expired
- Jan 17, 2013, 5:44 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 395 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328 WWUS74 KBMX 162153 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 353 PM CST WED JAN 16 2013 ...BREEZY CONDITIONS THURSDAY AFTERNOON AND EVENING... .A TIGHTENED PRESSURE GRADIENT WILL ALLOW FOR WIND SPEEDS TO INCREASE THURSDAY AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. WINDS SHOULD BEGIN TO RELAX AFTER 8 PM CST. ALZ011>015-017>050-170600- /O.NEW.KBMX.WI.Y.0001.130117T1800Z-130118T0200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 353 PM CST WED JAN 16 2013 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CST THURSDAY. * TIMING...THURSDAY FROM NOON UNTIL 8 PM. * WINDS...WILL BE SUSTAINED AT 15 TO 25 MPH...WITH SOME GUSTS 36 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
082 WWUS74 KBMX 170532 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1132 PM CST WED JAN 16 2013 ...BREEZY CONDITIONS THURSDAY AFTERNOON AND EVENING... .A TIGHTENED PRESSURE GRADIENT WILL ALLOW FOR WIND SPEEDS TO INCREASE THURSDAY AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. WINDS SHOULD BEGIN TO RELAX AFTER 8 PM CST. ALZ011>015-017>050-171500- /O.CON.KBMX.WI.Y.0001.130117T1800Z-130118T0200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1132 PM CST WED JAN 16 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CST THURSDAY... * TIMING...THURSDAY FROM NOON UNTIL 8 PM. * WINDS...WILL BE SUSTAINED AT 15 TO 25 MPH...WITH SOME GUSTS 36 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
898 WWUS74 KBMX 171007 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 407 AM CST THU JAN 17 2013 ...BREEZY CONDITIONS THIS AFTERNOON AND EVENING... .A TIGHTENED PRESSURE GRADIENT WILL ALLOW FOR WIND SPEEDS TO INCREASE THIS AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. WINDS SHOULD BEGIN TO RELAX AFTER 8 PM CST. ALZ011>015-017>050-171800- /O.CON.KBMX.WI.Y.0001.130117T1800Z-130118T0200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 407 AM CST THU JAN 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... * TIMING...FROM NOON UNTIL 8 PM. * WINDS...WILL BE SUSTAINED AT 15 TO 25 MPH...WITH SOME GUSTS TO 36 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
028 WWUS74 KBMX 171736 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1136 AM CST THU JAN 17 2013 ...BREEZY CONDITIONS THIS AFTERNOON AND EVENING... .A TIGHTENED PRESSURE GRADIENT WILL ALLOW FOR WIND SPEEDS TO INCREASE THIS AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. WINDS SHOULD BEGIN TO RELAX AFTER 8 PM CST. ALZ011>015-017>050-180200- /O.CON.KBMX.WI.Y.0001.130117T1800Z-130118T0200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1136 AM CST THU JAN 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * TIMING...FROM NOON UNTIL 8 PM. * WINDS...WILL BE SUSTAINED AT 15 TO 25 MPH...WITH SOME GUSTS TO 36 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
543 WWUS74 KBMX 172344 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 544 PM CST THU JAN 17 2013 ...WINDS TO CONTINUE OVERNIGHT...BUT WILL REMAIN BELOW ADVISORY CRITERIA... ALZ011>015-017>050-180045- /O.CAN.KBMX.WI.Y.0001.000000T0000Z-130118T0200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 544 PM CST THU JAN 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 16, 12:05 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Jan 16, 12:05 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1205 PM CST WED JAN 16 2013 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... RAIN WILL CONTINUE ACROSS THE NORTH AND WEST THIS MORNING. RAIN WILL FILL IN ACROSS SOUTHEASTERN PORTIONS OF THE AREA THIS AFTERNOON NOW THAT THE COLD FRONT HAS FINALLY SHIFTED JUST SOUTH OF THE FORECAST AREA. RAINFALL RATES AND QPFS WILL BE LIGHTER THAN PREVIOUS DAYS...BUT GROUND CONDITIONS REMAIN SATURATED WITH ELEVATED STREAM FLOWS. LOCALIZED FLOOD PROBLEMS WILL PERSIST THROUGH TODAY AND TONIGHT...ESPECIALLY ACROSS THE NORTH. ONLY MINOR CHANGES MADE TO TEMP TRENDS AND MAX HIGHS TODAY. OVERALL FORECAST IS IN GOOD SHAPE. RAIN WILL CONTINUE TONIGHT...WITH A WINTRY MIX POSSIBLE TOMORROW. MORE DETAILS ON THAT IN THE AFTERNOON FORECAST PACKAGE. 14 && .AVIATION... 18Z TAF DISCUSSION. LIGHT TO MODERATE RAIN WILL CONTINUE TODAY AFFECTING ALL TERMINALS. THERE MIGHT BE AN OCCASIONAL BREAK IN THE RAIN...BUT EXPECT CIGS TO REMAIN LOW...GENERALLY IFR. AROUND SUNSET OR JUST AFTER...EXPECT CONDITIONS TO FALL TO LIFR ESPECIALLY IF WINDS DIMINISH. FOR PLANNING PURPOSES...ADDED IN GUSTY WINDS AND -SNSH IN FOR TCL...BHM...AND EET FOR TOMORROW MORNING. WITH A STRONG UPPER LEVEL DISTURBANCE CROSSING THE AREA...EXPECT RAIN TO TRANSITION TO SNOW ACROSS THE NORTHERN SITES DURING THE MORNING HOURS. IT COULD COME DOWN IN HEAVY BURSTS AT TIMES...WITH VIS DROPPING WELL BELOW THE CURRENT FORECASTED 4SM. TIMING THOSE BURSTS AT THIS TIME IS NEARLY IMPOSSIBLE. ALSO...NORTHWESTERLY WINDS AT 12-15KT COULD BE GUSTING UP TO AROUND 25KTS. 14 && .PREV DISCUSSION... /ISSUED 358 AM CST WED JAN 16 2013/ MORE RAIN ON THE WAY TODAY. I DEBATED REISSUING A FLOOD WATCH WITH THE HIGHEST QPFS NOW EXPECTED TO FALL IN THE NORTHEAST LATER TONIGHT/TOMORROW AS THE UPPER LOW TO OUR WEST ENHANCES LIFT OVER THE STATE. TOTAL AMOUNTS SHOULD BE LESS THAN PREVIOUS DAYS BUT EVERYBODY ACROSS THE NORTHERN TIER OF COUNTIES HAS VERY HIGH STREAM LEVELS SO ANY ADDITIONAL RAINFALL WILL ONLY MAINTAIN ONGOING PROBLEMS OR POTENTIALLY LEAD TO NEW PROBLEMS...SO WILL GO AHEAD AND ISSUE A NEW WATCH. WE STILL HAVE CURRENT WARNINGS IN THE NORTHWEST WHERE SEVERAL LOCATIONS ARE STILL HAVING FLOODED ROAD ISSUES. OF COURSE THE RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ALONG THE TOMBIGBEE/WARRIOR AND THEIR MAIN TRIBS. THE MUCH TALKED ABOUT UPPER LOW WILL PUSH OVER THE STATE DURING THE DAY THURSDAY. IT LOOKS AS THOUGH THE COLD CORE OF THE UPPER LOW WILL BE SUFFICIENT TO ALLOW FOR A CHANGE OVER TO SNOW. FORECAST SOUNDINGS SHOW THE DEPTH OF THE MOISTURE UP TO AROUND -15 DEGREES WHICH IS GOOD ENOUGH FOR SNOW GROWTH. ON THE BACK SIDE OF THE LOW IT SHOULD CHANGE BACK OVER TO RAIN. EXACTLY WHERE THE COLDEST POCKET IS AND HOW IT TRANSLATES THROUGH THE STATE IS STILL IN QUESTION SO CAN NOT BE TOO SURE WHAT AREAS WILL SEE THE SNOW. HOWEVER..THE HEART OF THE STATE IS LOOKING PRETTY GOOD RIGHT NOW. NO IMPACT-FULL ACCUMULATIONS ARE EXPECTED. FRIDAY THROUGH SUNDAY...SUNSHINE WITH NEAR AVERAGE TEMPERATURES. A COLD FRONT IS EXPECTED TO ARRIVE LATE MONDAY OR TUESDAY AND BRING TEMPERATURES DOWN BELOW AVERAGE THROUGH MIDWEEK. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 48 39 43 26 49 / 90 90 80 10 0 ANNISTON 53 41 41 27 49 / 90 100 100 10 0 BIRMINGHAM 45 37 43 28 50 / 100 90 80 10 0 TUSCALOOSA 43 36 46 29 52 / 100 80 70 10 0 CALERA 46 38 44 29 50 / 90 100 80 10 0 AUBURN 63 45 45 31 53 / 100 90 100 10 0 MONTGOMERY 54 42 45 30 53 / 80 90 80 10 0 TROY 60 42 46 29 53 / 80 80 80 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING COUNTIES: BLOUNT...CALHOUN...CHEROKEE...CLEBURNE...ETOWAH...FAYETTE... JEFFERSON...LAMAR...MARION...PICKENS...ST. CLAIR...TUSCALOOSA... WALKER...WINSTON. &&
Hazardous weather outlook, Jan 16, 2:35 PM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CST WED JAN 16 2013 ALZ011>015-017>050-172030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 235 PM CST WED JAN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF MODERATE RAINFALL WILL CONTINUE TO BE POSSIBLE ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA THROUGH TONIGHT. THE GREATEST FLOODING THREAT WILL BE ACROSS PORTIONS OF CENTRAL ALABAMA ALONG AND NORTH OF A LINE FROM ALICEVILLE...TO COALING...TO PELL CITY...TO HEFLIN. HEAVY RAINFALL UPSTREAM AND ACROSS PORTIONS OF CENTRAL ALABAMA WILL CAUSE RISES ALONG THE TOMBIGBEE...BLACK WARRIOR...AND SUCARNOOCHEE RIVER DRAINAGE BASINS. RIVERS HAVE RISEN ABOVE FLOOD STAGE AT SOME SITES WITH OTHERS FORECAST TO RISE ABOVE FLOOD STAGE SOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW IS POSSIBLE THURSDAY NORTH OF A LINE FROM ALICEVILLE TO JEMISON TO ROANOKE. RAIN WILL TRANSITION TO SNOW BEGINNING IN THE WEST AROUND SUNRISE...SPREAD EASTWARD THROUGH THE MORNING...AND END WEST TO EAST DURING THE AFTERNOON AND EVENING HOURS. SNOWFALL COULD BE HEAVY AT TIMES...WITH AT LEAST LIGHT ACCUMULATIONS ON GRASSY AND ELEVATED SURFACES. GREATEST ACCUMULATIONS ARE EXPECTED TO BE ACROSS NORTHEAST CENTRAL ALABAMA. HOWEVER...HEAVY SNOW SHOWERS ARE POSSIBLE ACROSS THE ENTIRE THREAT AREA...AND THESE COULD RESULT IN ISOLATED ACCUMULATIONS UP TO 4 INCHES. THIS COULD RESULT IN TEMPORARILY SLUSHY ROADWAYS. CONDITIONS OVERNIGHT WILL NEED TO BE MONITORED FOR ADDITIONAL ROADWAY IMPACTS. WINDS WILL INCREASE TOMORROW...WITH SUSTAINED WINDS OF 15 TO 25 MPH AND GUSTS UP TO 30 MPH. AS SNOW FALLS...VISIBILITIES WILL BE REDUCED FURTHER COMPLICATING TRAVEL CONDITIONS. RISES ALONG THE TOMBIGBEE...BLACK WARRIOR...AND SUCARNOOCHEE RIVER DRAINAGE BASINS ARE FORECAST TO BE IN FLOOD AND CONTINUE TO RISE POSSIBLY INTO FRIDAY...AND REMAINING ABOVE FLOOD STAGES AT SOME POINTS POSSIBLY INTO TUESDAY. FOR MORE INFORMATION... PLEASE VIEW THE LATEST RIVER STATEMENTS FOR THE MOST UPDATED RIVER LEVELS AND FORECASTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH TONIGHT DUE TO A FLOODING THREAT...AND ON THURSDAY DUE TO THE POSSIBILITY OF WINTRY PRECIPITATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 4:11 AM CST | Flood Watch | BMX | Blount, Calhoun, Cherokee, Cleburne, Etowah, Fayette and 8 more | 21 hr |
| Jan 16, 12:58 PM CST | Areal Flood Warning | BMX | Lamar | 24 hr |
| Jan 16, 3:43 PM CST | Winter Storm Watch | BMX | Bibb, Blount, Calhoun, Chambers, Cherokee, Chilton and 21 more | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.